Amiodarone Toxicity: A Case Report

  • Hina Lal
  • Jatinder Singh
  • Vijay Kumar
  • Ena Bhajni
  • Vijay K Sehgal
Keywords: Amiodarone, Percutaneous transluminal coronary angioplasty (PTCA), Toxicity

Abstract

Amiodarone is one of the commonly used drug in arrhythmias. It is first line of treatment for ventricular tachycardia particularly in treatment of supraventicular tachycardia like atrial fibrillation. Amiodarone has a wide range of adverse effects ranging from endocrine to cardiac system. A case of raised thyroid stimulating Hormone (TSH)  with amiodarone was reported in our Adverse drug  monitoring centre (AMC), in which several other adverse events such as raised raised billirubin and hyponatremia were present. Patient was treated with thyroxine while amiodarone along with atorvastatin and metoprolol were withdrawn. We present a case who developed subclinical hypothyroidism, electrolyte imbalance and liver dysfunction with amiodarone therapy.

Downloads

Download data is not yet available.

Author Biographies

Hina Lal

Junior Resident, Department of Pharmacology, GMC Patiala

Jatinder Singh

Senior Resident, Department of Pharmacology, GMC Patiala

Vijay Kumar

Chief Medical Officer, Railway Hospital , Patiala

Ena Bhajni

Junior Resident, Department of Pharmacology, GMC Patiala

Vijay K Sehgal

Professor, Department of Pharmacology, GMC Patiala

CITATION
DOI: 10.26440/ihrj.v2i10.193
Published: 2019-01-19
How to Cite
1.
Hina Lal, Jatinder Singh, Vijay Kumar, Ena Bhajni, Vijay K Sehgal. Amiodarone Toxicity: A Case Report. IHRJ [Internet]. 2019Jan.19 [cited 2021Mar.5];2(10):250-2. Available from: https://ihrjournal.com/ihrj/article/view/193